MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NG TUBE W/OUT PREVENT FILTER; NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 NG TUBE W/OUT PREVENT FILTER; NASOGASTRIC TUBE
Model Number 0042160
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 16 french bard nasogastric sump tube was placed and attempted to auscultate air in the belly.At that point, when placed to suction, the caregivers noted a small hole in the tubing near the exhaust pipe where junction of tube at distal side from patient.As per follow up via email on (b)(6) 2023, it was reported that the lot for the device was nggs1366.There was no patient impact and the device was disposed of.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.The potential root cause for this failure could be due to "inadequate material selection, design is inadequate".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the 16 french bard nasogastric sump tube was placed and attempted to auscultate air in the belly.At that point, when placed to suction, the caregivers noted a small hole in the tubing near the exhaust pipe where junction of tube at distal side from patient.As per follow up via email on 13mar2023, it was reported that the lot for the device was nggs1366.There was no patient impact and the device was disposed of.

Brand Name
NG TUBE W/OUT PREVENT FILTER
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16564749
Report Number1018233-2023-01819
Device Sequence Number5920780
Product Code BSS
UDI-Device Identifier00801741052262
UDI-Public(01)00801741052262
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0042160
Device Catalogue Number0042160
Device Lot NumberNGGS1366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown